Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 58, NWS La Crosse, WI

June 17, 2014Grant County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 17, 2014, 11:09 PM CDT for Grant County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 11:09 PM CDT (04:09 UTC)
Expired
Jun 18, 2014, 12:00 AM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:30 PM CDTHAIL 1Cuba City, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 10:13 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3441 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS53 KARX 180409
SVRARX
WIC043-180500-
/O.NEW.KARX.SV.W.0058.140618T0409Z-140618T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1109 PM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1200 AM CDT

* AT 1108 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE 
  WISCONSIN ILLINOIS BORDER...EAST OF DUBUQUE...MOVING NORTHEAST AT 
  25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CUBA CITY AROUND 1120 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GEORGETOWN...SINSINAWA...LOCK AND DAM 11...SANDY HOOK AND BIG PATCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9064 4256 9066 4270 9043 4251 9042
      4251 9063
TIME...MOT...LOC 0408Z 234DEG 22KT 4253 9049 

HAIL...1.00IN
WIND...<50MPH

$$

SHEA
3 follow-up statements
970 
WWUS53 KARX 180424
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 PM CDT TUE JUN 17 2014

WIC043-180500-
/O.CON.KARX.SV.W.0058.000000T0000Z-140618T0500Z/
GRANT WI-
1124 PM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR
11 MILES SOUTHEAST OF PLATTEVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
GEORGETOWN...LOUISBURG...PLATTEVILLE AIRPORT...BIG PATCH AND
SINSINAWA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9056 4258 9058 4270 9043 4251 9042
      4251 9052
TIME...MOT...LOC 0424Z 234DEG 22KT 4259 9038 

HAIL...1.00IN
WIND...<50MPH

$$

SHEA
718 
WWUS53 KARX 180438
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1138 PM CDT TUE JUN 17 2014

WIC043-180500-
/O.CON.KARX.SV.W.0058.000000T0000Z-140618T0500Z/
GRANT WI-
1138 PM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...

AT 1137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED SOUTH OF 
PLATTEVILLE WISCONSIN...MOVING NORTHEAST AT 25 MPH. AT 1130 PM...
LAW ENFORCEMENT REPORTED 1 INCH HAIL IN CUBA CITY.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...CUBA CITY AND HAZEL GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4253 9056 4258 9058 4270 9043 4251 9042
      4251 9052
TIME...MOT...LOC 0437Z 234DEG 22KT 4264 9029 

HAIL...1.00IN
WIND...<50MPH

$$

SHEA
169 
WWUS53 KARX 180500
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1200 AM CDT WED JUN 18 2014

WIC043-180510-
/O.EXP.KARX.SV.W.0058.000000T0000Z-140618T0500Z/
GRANT WI-
1200 AM CDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN WISCONSIN AND NORTHEAST IOWA.

LAT...LON 4253 9056 4258 9058 4270 9043 4251 9042
      4251 9052
TIME...MOT...LOC 0459Z 234DEG 22KT 4264 9029 

$$

WETENKAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:34 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 17, 9:34 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 934 PM CDT TUE JUN 17 2014

STARTING TO WONDER IF FLASH FLOODING MAY BE MAIN SEVERE WEATHER RISK
TONIGHT WITH OTHER SEVERE RISKS LOOKING LESS LIKELY COMPARED TO
EARLIER. STILL HAVE STRONG LOW LEVEL JET TO THE SOUTHWEST BUT
MESOSCALE MODELS AND 17.00Z NAM SUGGEST BETTER CONVERGENCE MIGHT
REMAIN TO THE SOUTHWEST / WEST. ISENTROPIC LIFT FIGHTING CAP AND
OUTSIDE OF ELEVATED STORMS ALONG AND NORTH OF INTERSTATE 94...BEEN
PRETTY QUIET SO FAR. ALSO SEEING SOME STORMS FIRE CLOSER TO BOUNDARY
NEAR ILLINOIS BORDER BUT THOSE TOO ARE NOT GROWING VERY RAPIDLY.

WILL LIKELY START TO CHANGE PRODUCE SUITE TO CONCENTRATE ON HEAVY
RAIN RISK OVERNIGHT...WITH LOWER EMPHASIS ON OTHER SEVERE WEATHER
ELEMENTS. PLAN ON HOLDING ON TO FLASH FLOOD WATCH WITH PRIMED SETUP
AND CONCERN FROM HEAVY RAIN GROUP AT NESDIS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

A SOMEWHAT COMPLICATED FORECAST SETUP FOR LATE THIS AFTERNOON WITH
TIMING WHEN THE THUNDERSTORMS WILL DEVELOP. LATEST SURFACE
OBSERVATIONS PLACES A WARM FRONT EXTENDING FROM SIOUX FALLS EAST
THROUGH NORTHERN IOWA THEN DIVING SOUTHWARD TO ALONG THE MISSISSIPPI
RIVER INTO NORTHERN ILLINOIS. A STRONG CAP CENTERED AROUND 725 MB
AND SUBSIDENCE UNDER UPPER RIDGING IS KEEPING THE CONVECTION FROM
FIRING THIS AFTERNOON. HOWEVER...THIS WILL CHANGE LATE THIS
AFTERNOON INTO THIS EVENING AS A SHORTWAVE APPROACHES FROM CENTRAL
NEBRASKA AND THE LOW LEVEL JET FOCUSES INTO THE WARM FRONT. IF
STORMS GET ROLLING EARLIER THAN THIS EVENING ALONG THE WARM FRONT
THEY WOULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO NEAR THE WARM FRONT BUT
0-1 KM SHEAR LOOKS RATHER WEAK. STRONG INSTABILITY WILL BE IN
PLACE WITH 0-1 KM MUCAPE VALUES OF 2500 TO 3500 J/KG AND THIS
INSTABILITY IS FEEDING NORTHWARD INTO THE FRONT. STORMS SHOULD
REALLY GET GOING IN THE 900 PM TO 1000 PM TIMEFRAME AS THE LOW
LEVEL JET INTENSIFIES. THE CONVECTION MAY ACTUALLY FIRE RIGHT OVER
THE FORECAST AREA AND ORGANIZE INTO BOWING STRUCTURE WITH HEAVY
RAIN AND DAMAGING WINDS THE MAIN THREATS. GIVEN THE STRONG 0-1 KM
SHEAR BY THAT TIME CANNOT RULE OUT AN ISOLATED TORNADO OR TWO.
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.6 TO 1.7 INCHES
TONIGHT SO ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
GIVEN THE SATURATED SOILS OVER SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN...CHOSE TO
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 7PM TONIGHT THOUGH
7 AM WEDNESDAY.

SHOWER AND STORMS SHOULD EXIT TO THE EAST WEDNESDAY MORNING. ANOTHER
ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. DAMAGING WINDS AND HEAVY RAIN LOOKS TO BE THE MAIN
THREATS WITH THE STORMS BUT WILL HAVE TO KEEP A CLOSE EYE ON WHERE
BOUNDARIES SET UP FROM THE OVERNIGHT CONVECTION. A FLASH FLOOD WATCH
WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

HEAVY RAINFALL WILL BE A CONCERN AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS FLOW ALOFT STARTS TO TURN SOUTHWEST AND A
TROUGH APPROACHES FROM THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH IN THE 1.5 TO 2.0 INCH RANGE AND WARM
CLOUD DEPTHS APPROACHING 4.0 KM. THERE WILL FINALLY BE A BREAK IN
THE HEAVY RAINFALL FRIDAY AFTERNOON INTO SATURDAY AS THE BOUNDARY
SLIPS SOUTH. ANOTHER TROUGH DROPS SOUTH LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. LEANED TOWARD A MODEL CONSENSUS BLEND FROM LATE
IN THE WEEKEND INTO EARLY NEXT WITH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 635 PM CDT TUE JUN 17 2014

MAIN FOCUS HAS BEEN TIMING OF EXPECTED CONVECTION AGAIN TONIGHT
GIVEN DEGREE OF LOW LEVEL MOISTURE TRANSPORT WITH ASSOCIATED LOW
LEVEL JET TO THE SOUTHWEST. UNSTABLE AIR...ESPECIALLY JUST SOUTH OF
THE AREA...SHOULD FUEL DEVELOPMENT OF ANOTHER CONVECTIVE CLUSTER
LATER THIS EVENING. TIMING OF THAT A BIT DIFFICULT BUT WOULD EXPECT
A FEW HOURS OF IFR CONDITIONS AS LINE OF STORMS PASSES THROUGH.
DEPENDING ON WHERE BOUNDARY ENDS UP...COULD HAVE ANOTHER LULL
BETWEEN SYSTEMS FOR MUCH OF WEDNESDAY SO BESIDES A RETURN OF CAPPED
MID LEVEL CLOUD CEILINGS...VFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 357 PM CDT TUE JUN 17 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5
TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. REPEATED
ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING CONCERNS THIS
WEEK. HAVE CONTINUED TO ISSUE A HYDROLOGIC OUTLOOK FOR FLOODING/
FLASH FLOODING POTENTIAL. ALSO...HAVE ISSUED A FLASH FLOOD WATCH FOR
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN FROM 7PM TONIGHT THROUGH 7AM WEDNESDAY. ADDITIONAL FLASH
FLOOD WATCHES MAY BE NEED THROUGH THE WEEK AS DETAILS ON ADDITIONAL
ROUNDS OF TSRA/LOCATION OF GREATER RISK OF MORE HEAVY RAINS BECOME
CLEARER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ032-033-041>044-053>055-061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ079-086>088-094>096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...SHEA
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 17, 6:45 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT TUE JUN 17 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-181100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
645 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE OVERNIGHT HOURS. WHILE A FEW STORMS MAY FORM OVER
THE NEXT FEW HOURS...THE MAIN THREAT AREA IS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 10 PM AND ROUGHLY 3 AM WEDNESDAY.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL...ISOLATED
TORNADOES AND DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE THREATS
SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN...AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AGAIN LATER THIS EVENING AND INTO THE
OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

WIZ017-029-181100-
TAYLOR-CLARK-
114 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN THREAT TIME IS BETWEEN 11 PM AND
4 AM.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. AS THE EVENING PROGRESSES...THE THREATS SHOULD TRANSITION
TO FLASH FLOODING FROM HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/SHEA

In the hours before

Special weather statement, Jun 17, 9:39 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT TUE JUN 17 2014

WIZ017-180315-
TAYLOR-
939 PM CDT TUE JUN 17 2014

...STRONG THUNDERSTORMS OVER NORTHERN TAYLOR COUNTY...

AT 935 PM...A FEW STRONG THUNDERSTORMS WERE LIKELY PRODUCING HEAVY
RAIN AND HAIL NORTH OF HIGHWAY 64 IN TAYLOR COUNTY THIS EVENING.

LOCATIONS IMPACTED INCLUDE... RIB LAKE...CHELSEA...WESTBORO...AND
CAMP FOREST SPRING.

LAT...LON 4535 9005 4521 9046 4522 9048 4537 9060
      4538 9059 4538 9004
TIME...MOT...LOC 0237Z 242DEG 22KT 4531 9048

SHEA
Special weather statement, Jun 17, 10:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT TUE JUN 17 2014

WIZ061-180415-
GRANT-
1043 PM CDT TUE JUN 17 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT COUNTY...

AT 1042 PM CDT...A STRONG THUNDERSTORM WAS NEAR DUBUQUE
IOWA...MOVING NORTHEAST AT 25 MPH.

THIS STORM IS PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING.
THERE COULD ALSO BE HAIL MIXED IN WITH THE RAIN.

LOCATIONS IMPACTED INCLUDE...
CUBA CITY...HAZEL GREEN...GEORGETOWN...SINSINAWA...SANDY HOOK AND THE
MISSISSIPPI RIVER NORTH OF DUBUQUE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4253 9064 4254 9063 4263 9046 4264 9043
      4261 9042 4251 9043 4251 9064
TIME...MOT...LOC 0342Z 235DEG 22KT 4248 9055

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:39 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 18, 12:04 AM CDTSpecial Weather StatementARXClark26 min
Jun 18, 12:14 AM CDTSpecial Weather StatementARXGrant31 min
Jun 18, 12:21 AM CDTSevere Thunderstorm WarningARXClark24 min
Jun 18, 2:07 AM CDTSpecial Weather StatementARXClark23 min
Jun 18, 3:24 AM CDTSpecial Weather StatementARXAdams36 min
Jun 18, 4:01 AM CDTFlash Flood WarningARXAdams, Clark, Jackson, Juneau6 hr
Jun 18, 5:07 AM CDTSpecial Weather StatementARXLa Crosse38 min
Jun 18, 5:42 AM CDTSpecial Weather StatementARXLa Crosse, Monroe, Vernon63 min
Jun 18, 5:45 AM CDTSpecial Weather StatementARXCrawford, Grant, Richland60 min
Jun 18, 6:01 AM CDTFlash Flood WarningARXJackson, Trempealeau4 hr
Jun 18, 6:15 AM CDTSpecial Weather StatementARXAdams, Juneau75 min
Jun 18, 6:25 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe, Richland, Vernon65 min
Jun 18, 6:43 AM CDTFlash Flood WarningARXMonroe3 hr
Jun 18, 6:49 AM CDTSpecial Weather StatementARXGrant26 min
Jun 18, 7:05 AM CDTSevere Thunderstorm WarningARXGrant40 min
Jun 18, 10:01 AM CDTAreal Flood WarningARXJackson, Trempealeau6 hr
Jun 18, 10:38 AM CDTRiver Flood WarningARXJackson44 hr
Jun 18, 10:42 AM CDTRiver Flood WarningARXBuffalo, Trempealeau5 days
Jun 18, 3:50 PM CDTAreal Flood WarningARXJackson, Trempealeau24 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.